MAUDE Adverse Event Report: STRYKER SPINE-US AVS TL SPACER INSERTER STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVS TL SPACER INSERTER STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48389100
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an avs tl inserter would not hold the cage intra-operatively.Surgery was successfully completed with another inserter and no delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Lot# has been populated in d.4.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: one of the four prongs at the tip fractured off.The inserter is no longer functional with fractured tip.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per the surgical technique, the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.While rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, disposal attention.Instruments must be examined for wear or damage prior to surgery and after sterilization.The cause of the reported event is normal wear due to device age (11 years).Factors such as consistent use of the instrument throughout its lifetime, cleaning and sterilization may have caused fatigue of the device tip.

Brand Name
AVS TL SPACER INSERTER STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12912870
Report Number0009617544-2021-00226
Device Sequence Number4946259
Product Code LXH
UDI-Device Identifier07613327270280
UDI-Public07613327270280
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48389100
Device Catalogue Number48389100
Device Lot Number107835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer12/03/2021
02/22/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/29/2021
03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown